Linear-quadratic differential games: from finite to infinite dimension

Volume 35 / 2008

Michel C. Delfour Applicationes Mathematicae 35 (2008), 431-446 MSC: 91A05, 91A23, 49N70, 91A25. DOI: 10.4064/am35-4-3


The object of this paper is the generalization of the pioneering work of P. Bernhard [J. Optim. Theory Appl. 27 (1979)] on two-person zero-sum games with a quadratic utility function and linear dynamics. It relaxes the semidefinite positivity assumption on the matrices in front of the state in the utility function and introduces affine feedback strategies that are not necessarily $L^2$-integrable in time. It provides a broad conceptual review of recent results in the finite-dimensional case for which a fairly complete theory is now available under most general assumptions. At the same time, we single out finite-dimensional concepts that do not carry over to evolution equations in infinite-dimensional spaces. We give equivalent notions and concepts. One of them is the invariant embedding for almost all initial times. Another one is the structural closed loop saddle point. We give complete classifications in terms of open loop values of the game and compare results.


  • Michel C. DelfourCentre de recherches mathématiques
    and Département de mathématiques et de statistique
    Université de Montréal
    C.P. 6128, succ. Centre-ville
    Montréal (Qc), Canada H3C 3J7

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image